MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

COVIDIEN LP LLC NORTH HAVEN V-LOC; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number VLOCN0644
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic petersen's hernia procedure, at the beginning of closure, the thread broke while they used a continuous suturing technique.They used a new suture to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted one suture and one needle.The suture was received with the loop opened.Upon microscopic inspection, evidence of material transfer was observed at the weld site.Unfortunately, as no sealed samples were returned, a laced-through loop test could not be performed.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.A definitive root cause could not be determined with regard to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7503418
Report Number1219930-2018-02594
Device Sequence Number184614
Product Code GAT
UDI-Device Identifier20884521134925
UDI-Public20884521134925
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K103052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberVLOCN0644
Device Catalogue NumberVLOCN0644
Device Lot NumberA7H0458VX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer08/06/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1